MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 ANTERIOR BROACH HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY FRANCE SAS - 3003895575 CORAIL2 ANTERIOR BROACH HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 952212500F
Medical Device Problem Codes Structural Problem (2506); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an arthroplasty procedure, both broach handles did not lock like they should.They lock but with little effort or when turned upside down, the handle becomes really loose and can come unlocked easily.There were no broken or missing pieces.There was no surgical delay.The backup set was opened and used to complete the procedure successfully.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : both broach handles don¿t lock like they should.They lock but little effort or turned upside down the handle comes is really loose and can come unlocked easily.There were no broken or missing pieces.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection found signs of impactions marks and nicks on the overall body of the corail2 anterior broach handle, including the lever of device.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces (impactions), causing the material to overload/deform.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was performed with a laboratory sample broach (257000150).The assessment revealed that the broach was able to assemble as intended.However the lever showed signs of looseness, most likely due to the observed damage of the device.The assembly issues were able to be replicated.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail2 anterior broach handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
CORAIL2 ANTERIOR BROACH HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22192679
Report Number1818910-2025-09584
Device Sequence Number8628771
Product Code HTQ
UDI-Device Identifier10603295230687
UDI-Public(01)10603295230687(10)SO2033498
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number952212500F
Device Lot NumberSO2033498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/17/2025
06/27/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/18/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown